Daytrana (patch)

Tracy - posted on 01/16/2009 ( 12 moms have responded )

9

18

0

My 7-year-old, Bailey, started on the Daytrana patches today. She instantly complained of it itching, but I asked her if she'd rather have some itching or have to fight to get the Adderall pills down. She said she could deal with a little itching. :) I don't know if it caused any irritation or not because she went to her dad's for the weekend before the patch was due to come off, but I'm praying it didn't. I also wrote her teacher a note to explain the change and to ask her to keep us informed of any changes in behavior or possible side effects. Wish us luck!

MOST HELPFUL POSTS

Wendy - posted on 01/17/2009

2

0

0

We love Daytrana. My 7 year old has been on for a year and a half. We also had to force down the pills every day and this is so much easier. He had some irritaion in the beginning as well, but now it just gets alittle red. Just make sure you switch sides every other day.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

12 Comments

View replies by

Deanna - posted on 04/11/2012

18

9

1

i was specifically looking for this i also have a daughter on the patch (12) the whole pill thing was a fight till the bitter end. but i have kind of been treating it the same as her pills not on weekends and holidays. her weight is fine but i always have that thought she might lose to much and that is why i started that whole program. the results have been the same as everyone posted. didnt see any supper negative on here so i am glad to have found out about it. wasnt to sure about it as it was the site for the patch itself not a referral or some third party so i had to be suspicious of it all. first time it has actually been too good and actually true. relived i must say.

Tracy - posted on 01/18/2009

9

18

0

We tried mixing her Adderall with pudding, applesauce, peanut butter....you name it, we tried it. All said and done, it was miserable on all of us trying to get her to take her medicine. We included her in the decision to try the patch, and she understands that it might itch some. Her dad put some diaper cream on the area after he took the patch off Friday night, and it cleared it up overnight. She doesn't take her meds at her dad's (long story), so she's only used it the one time. This week will be the real test.

Jen - posted on 01/18/2009

69

25

7

We patch caused irritation for my daughter. There was normal redness that would go away after a couple hours. We moved the patch around everyday so as not to be in the same place. After a couple months, we noticed the redness would not go away, and she was complaining of it hurting. It turned into more of a rash, than just irriation. I don't think that she should have to choose swallowing a pill or the itching. There are other meds out there. We use Focalin. It is a capsule that you can pull apart. We use a small spoon of sugar free vanilla pudding every morning, and open the pill and pour on it. She eats it just fine. Our peditrician recommended this and we have been doing this every day for a year. If she keeps up the itching, I would try something else.

Tracy - posted on 01/18/2009

9

18

0

When Bailey stopped eating, our pediatrician suggested Carnation Instant Breakfast or Ovalteen every time she did eat something. He also suggested things that are nutritious but also high in fat -- peanut butter and nuts are her favorites. You might ask your doctor about using Periactin. Bailey takes it to prevent migraine headaches (poor kid got that from me), but one of the side effects is weight GAIN because it stimulates the appetite. Hope this helps!

Carol - posted on 01/18/2009

1

0

0

My son has been on the patch for two years.  We started him at 20 mg and have moved him up to 30 mg, because he was still having problems with work completion at school.  Unfortunately this takes all of his apetite away and he has almost stopped growing in weight and height.  This also causes a problem with his blood sugars, since he also has Type 1 diabetes.  We are trying to introduce a low dose (1 mg) of Tenex, so we can reduce his patch back to 20mg.  Any suggestions? 

Shawna - posted on 01/17/2009

7

30

1

My son is 6 and was on the Daytrana patch and it made him itch so bad plus he was an emotional basketcase on it. We switched to Adderall XR 15mg because its a capsule and we can open it and put it in a spoon of applesauce. Doing it this way make it take effect faster and not last as long, but at least it gets him through school. Good Luck

Denise - posted on 01/17/2009

3

7

0

My 8 yr old son has been on this patch for all most 2 years. I love it and he is so creative when on the patch. He too had breakouts at first with this but now there have been those times when he went to school with two on and nothing different happened. I do- need to be on time when I put it on him every morning. If I am an hour late gee the morning routine is not so happy. So I do crawl out of bed and climb the bunk bed to make sure all is happy in the family of 3 sons. He is the youngest of the three and yes it is war at times with 15, 10 and 8.

He did lose weight about 9 lbs but stayed the same for that first year but after a year on it he is gaining again even after we increased the dose from 10 to 20mg.

One key is- do not let the patches get warm or even hold them between your fingers to long, due to they are hard to get peeled. If so, just put in the freezer and use later. Best of luck on your greats gift in life, they may be rough times but you are so blessed to have a special insightful child. check out the book "The Davinci Method" by garret loporto

Tracy - posted on 01/17/2009

9

18

0

Bailey has private insurance through her dad's work plus Medicaid since I'm on disability (bipolar). Between the two, her insurance pays ALL of it. We were so blessed to find that out! She had already lost weight from the Adderall she was on, and she also started getting bad headaches. Her doctor put her on Periactin to both treat the headaches and to stimulate her appetite. On her days "off" her meds, she eats like a little piggy. :-)

Heather - posted on 01/16/2009

6

30

0

That was the first line medication for my son.  It worked wonders, but had to change meds because he had a  horrible skin reaction to the patch (blisters and swelling)  He is now on Concerta once aday and has worked great for 3 years.

Amanda Merck - posted on 01/16/2009

6

18

1

My 9 year old daughter has been on the Daytrana for 1 1/2 yr! In the beginning she itched alot..and I as well said to her itching or swallowing a pill?? She chose itching:)

She will prob lose weight but overall its a great medication. We've tried everything except the harsh meds and she liked this better! If you forget to take it off, its okay the med wears out on its own!

Also remember to alternate hips and clean the previous area well after you remove it. It has a VERY strong adhesive and looks messy if not cleaned!

Supposed to stay on with water like swimming but sometimes it comes up a little..its okay though!

I sure hope it works for ya'll...it does us and another good thing she can put this on all by herself!! Positive for going to Dad's house, we do the same too!

Question...does your insurance pay for it?

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms